Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 282, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 30, 2013, 4:02 PM MDT for Cherry County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2013, 4:02 PM MDT (22:02 UTC)
- Expired
- Jul 30, 2013, 4:30 PM MDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 1:27 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KLBF 302202
SVRLBF
NEC031-302230-
/O.NEW.KLBF.SV.W.0282.130730T2202Z-130730T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM MDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 430 PM MDT
* AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES SOUTH OF
MERRIMAN...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIAN HILL AND ROUND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4258 10113 4241 10157 4266 10171 4280 10160
TIME...MOT...LOC 2202Z 309DEG 23KT 4266 10156
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTE1 follow-up statement
032
WWUS53 KLBF 302219
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT TUE JUL 30 2013
NEC031-302230-
/O.CON.KLBF.SV.W.0282.000000T0000Z-130730T2230Z/
CHERRY NE-
419 PM MDT TUE JUL 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY
COUNTY UNTIL 430 PM MDT...
AT 416 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES SOUTH OF
ELI...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROUND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4261 10167 4276 10151 4258 10113 4241 10157
TIME...MOT...LOC 2220Z 312DEG 24KT 4258 10141
HAIL...1.00IN
WIND...60MPH
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:21 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 30, 2:21 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE JUL 30 2013 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 320 PM CDT TUE JUL 30 2013 SEVERE THUNDERSTORM WATCH IN PLACE FOR NORTHERN AND WEST CENTRAL NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 2. ONGOING THUNDERSTORMS OVER NORTHERN NEBRASKA WILL CARRY EAST INTO NORTH CENTRAL NEBRASKA OVER NIGHT AS THE FRONT OVER CENTRAL SOUTH DAKOTA MOVES SOUTH TONIGHT. BUFR SOUNDINGS HINT AT REDEVELOPMENT OF FOG OVER SOUTHWEST NEBRASKA EARLY WEDNESDAY MORNING. HAVE LOWERED TEMPERATURES ACROSS WESTERN NEBRASKA TONIGHT EXCEPT OVER SOUTHWEST AND NORTH CENTRAL WHERE CLOUDS AND FOG SHOULD KEEP TEMPERATURES UP. FOG TO BURN OFF EARLY ON WEDNESDAY BUT COOLER AIR IN BEHIND FRONT WILL KEEP MUCH OF NORTH CENTRAL NEBRASKA IN COOLER TEMPERATURES. TEMPERATURES IN LOW 80S NORTH AND UPPER 80S EXTREME SOUTHWEST. SLIGHT CHANCE OF THUNDERSTORMS IN THE ONEILL AREA THROUGH THE MORNING AND THEN SHIFT TO SOUTHWEST AND SOUTH CENTRAL LATE AFTERNOON WITH A WEAK LOW DEVELOPING ALONG THE FRONT OVER SOUTHWEST NEBRASKA. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 320 PM CDT TUE JUL 30 2013 A DISTURBANCE WILL MOVE INTO THE FORECAST AREA WEDNESDAY NIGHT. HAVE INCREASED POPS TO 50 PERCENT PORTIONS OF SHERIDAN AND WRN CHERRY COUNTY AFTER MIDNIGHT. THE NAM MODEL HAS BEEN CONSISTENT SHOWING THIS AND THE 12Z GFS IS COMING IN LINE. THIS DISTURBANCE WILL SLOWLY MOVE SOUTHEAST THURSDAY INTO THURSDAY NIGHT. HAVE INCREASED INTO LIKELY POPS CENTRAL AND EAST. A WEAK COLD FRONT WEDNESDAY NIGHT WILL SLOWLY LIFT NORTHEAST AS A WARM FRONT THROUGH THURSDAY NIGHT...FURTHER AIDING IN LIFT. THERE IS THE POTENTIAL FOR SEVERE STORMS THURSDAY INTO THURSDAY NIGHT WITH FAVORABLE DEEP LAYER SHEAR AND INSTABILITY. HIGHS THURSDAY MAINLY IN THE MID 80S. MAINLY A SLIGHT CHANCE FRIDAY WITH INCREASING 30-40 POPS FRIDAY NIGHT. CREST OF UPPER RIDGE AXIS TO BE ACROSS NEBR PANHANDLE AND ERN CO. AFTERNOON STORM DEVELOPMENT TO PUSH EAST IN THE EVENING AND OVERNIGHT. SIMILAR SETUP THROUGH SATURDAY NIGHT. A NORTHWEST FLOW SETS UP SUNDAY THROUGH TUESDAY WITH A 20 TO 30 PERCENT CHANCE DAILY. HIGHS MAINLY IN THE MID 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1255 PM CDT TUE JUL 30 2013 HAVE ADDED VCTS IN THE VTN TAF BASED ON THE IDEA OF BETTER CONVECTIVE COVERAGE ACROSS NC NEBRASKA THIS AFTERNOON AND EVENING. CONFIDENCE ON COVERAGE FURTHER SOUTH IS NOT AS GOOD AND THEREFORE LEFT OUT OF THE LBF TAF. OTHERWISE HAVE GONE WITH MAINLY IFR CONDITIONS THROUGH THE PERIOD...THOUGH SOME CONCERN ABOUT A REDEVELOPMENT OF LOW CLOUDS AND/OR FOG AFTER 09Z TONIGHT. THINK BETTER CHANCES FOR THIS WOULD BE EAST OF VTN TAF SITE SINCE A SHIFT TO A NORTHERLY WIND SHOULD OCCUR BEFORE ONSET...BUT MAY HAVE TO BE INTRODUCED INTO THE LBF TAF WITH LATER FCSTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...ROBERG AVIATION...JWS
Hazardous weather outlook, Jul 30, 2:47 PM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT TUE JUL 30 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-312100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT TUE JUL 30 2013 /247 PM MDT TUE JUL 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM CHAPPELL TO MERRIMAN AND MOVE EAST THROUGH THE WESTERN NEBRASKA SANDHILLS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WESTERN NEBRASKA...MAINLY NORTH OF A LINE FROM OGALLALA TO NORTH PLATTE TO ONEILL. THE MAIN SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STATIONARY FRONT WILL DRIFT NORTH AND SOUTH THROUGH THE CENTRAL HIGH PLAINS. THE FRONT IS EXPECTED TO BE THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM COVERAGE DURING THIS TIME. SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE. THE BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS THURSDAY. WINDS ALOFT WILL BE STRONG...MOISTURE PLENTIFUL AND SOME STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND WIND DAMAGE. STORMS ARE EXPECTED TO FORM LATE IN THE AFTERNOON OR EARLY IN THE EVENING ACROSS WESTERN NEBRASKA AND MOVE EAST AND SOUTHEAST INTO NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTHERN NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) POWER
In the hours before
Special weather statement, Jul 30, 2:26 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT TUE JUL 30 2013 NEZ024-302115- HOOKER NE- 226 PM MDT TUE JUL 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOOKER COUNTY UNTIL 315 PM MDT... AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF MULLEN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MULLEN... KELSO... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 169 AND 191. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 59 AND 70. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Special weather statement, Jul 30, 2:46 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 246 PM MDT TUE JUL 30 2013 NEZ094-302130- WESTERN CHERRY NE- 246 PM MDT TUE JUL 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY COUNTY UNTIL 330 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF WHITMAN...OR 38 MILES NORTHWEST OF MULLEN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... SPECKEL MEIR LAKE... HIRE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 175 AND 188. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. STOPPKOTTE
Local storm report, Jul 30, 3:31 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
431 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 20 NNW WHITMAN 42.31N 101.69W
07/30/2013 E1.00 INCH CHERRY NE PUBLIC
&&
MPOWERLocal storm report, Jul 30, 3:36 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 20 N WHITMAN 42.33N 101.54W
07/30/2013 E1.00 INCH CHERRY NE PUBLIC
&&
MPOWERSpecial weather statement, Jul 30, 3:46 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 446 PM CDT TUE JUL 30 2013 NEZ058-069-302230- CHASE NE-PERKINS NE- 346 PM MDT TUE JUL 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 430 PM MDT... AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 17 MILES SOUTHEAST OF JULESBURG...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VENANGO... BRANDON... LAMAR... CHASE... THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 56 AND 62. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KECK
Local storm report, Jul 30, 3:49 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT TUE JUL 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 8 SE MERRIMAN 42.84N 101.59W
07/30/2013 E60 MPH CHERRY NE PUBLIC
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:31 AM MDT | Dense Fog Advisory | LBF | Chase, Custer, Frontier, Hayes, Lincoln | 8 hr |
| Jul 30, 3:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jul 30, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jul 30, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 58 min |
| Jul 30, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 45 min |
| Jul 30, 4:32 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 30, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 51 min |
| Jul 30, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Jul 30, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 45 min |
| Jul 30, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 40 min |
| Jul 30, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.